Approximate queueing models for capacitated multi-stage inventory systems under base-stock control


AVŞAR Z. M. , ZİJM H.

EUROPEAN JOURNAL OF OPERATIONAL RESEARCH, vol.236, no.1, pp.135-146, 2014 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 236 Issue: 1
  • Publication Date: 2014
  • Doi Number: 10.1016/j.ejor.2013.12.046
  • Journal Name: EUROPEAN JOURNAL OF OPERATIONAL RESEARCH
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.135-146
  • Keywords: Inventory, Queueing, Manufacturing, REPAIRABLE ITEM SYSTEMS
  • Middle East Technical University Affiliated: Yes

Abstract

A queueing analysis is presented for base-stock controlled multi-stage production-inventory systems with capacity constraints. The exact queueing model is approximated by replacing some state-dependent conditional probabilities (that are used to express the transition rates) by constants. Two recursive algorithms (each with several variants) are developed for analysis of the steady-state performance. It is analytically shown that one of these algorithms is equivalent to the existing approximations given in the literature. The system studied here is more general than the systems studied in the literature. The numerical investigation for three-stage systems shows that the proposed approximations work well to estimate the relevant performance measures. (C) 2014 Elsevier B.V. All rights reserved.